MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that an axium coil was stuck in the echelon10 catheter.The coil couldn't be pushed out of the microc atheter.The devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the posterior communicating artery.Patient blood flow was normal and vessel tortusoity was moderate.No patient symptoms or complications were reported.Additional information received that there was resistance located in the distal section of the catheter.The coil came out of the introducer sheath smoothly.There was no kink/damage to the coil observed after removal.The catheter used was an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box and within a sealed tyvek biohazard pouch.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found broken distal to the break indicator.The proximal segment was not returned for analysis.The release wire and coin were fully retracted out of the pusher and not returned for analysis.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition and the implant was already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The shield coil was found stretched.The customer reported the coil came out of the introducer sheath smoothly during preparation and there were no damages to the coil, therefore, it is likely the damage occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, and vessel tortuosity as moderate.Therefore, the root cause could not be determined.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.The axium prime coil is compatible for use with the echelon-10 micro catheter.The pusher was found broken, and the release wire was found retracted out of the pusher; detaching the implant as expected by the detachment subassemblies.Customer did not report detaching the device or any issues with the pusher.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21323912
Report Number9617601-2025-00148
Device Sequence Number18122129
Product Code KRD
UDI-Device Identifier00763000313654
UDI-Public00763000313654
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number228268573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale